Choroid vascular occlusion and ischemic optic neuropathy after facial calcium hydroxyapatite injection- a case report

16Citations
Citations of this article
32Readers
Mendeley users who have this article in their library.

This artice is free to access.

Abstract

Background: We reported a case of sudden monocular vision loss after calcium hydroxyapatite (CaHA) injection into the nasal tip and dorsum with detailed retina images. Case presentation: A healthy, 35-year-old woman received CaHA filler injection for nose augmentation. Ten minutes after the procedure, she developed nausea, vomiting, headache, ptosis, and left periorbital pain. After 30 minutes, she complained of progressively blurring vision in the left eye. The best-corrected visual acuity (BCVA) in her left eye was 30 cm ahead of hand motion. Left exotropia was noted in primary gaze. Limitations in adduction, supraduction, and infraduction of the left eye were also observed. Slit lamp examination of the left eye revealed a pink conjunctiva, a clear cornea, a mild anterior chamber reaction, a sluggish papillary light reflex, and a semi-dilated pupil. A positive relative afferent pupillary defect was observed in the left eye. Fundus examination revealed optic disc edema and some linear whitish opacity over the superior and temporal sites in the left eye, suggesting multiple CaHA emboli in the choroid vessels. Conclusions: Although the majority of adverse reactions are mild and transient, surgeons should be alert about extremely rare serious adverse events such as visual loss.

Cite

CITATION STYLE

APA

Chou, C. C., Chen, H. H., Tsai, Y. Y., Li, Y. L., & Lin, H. J. (2015). Choroid vascular occlusion and ischemic optic neuropathy after facial calcium hydroxyapatite injection- a case report. BMC Surgery, 15(1). https://doi.org/10.1186/s12893-015-0007-3

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free